SNAC11

US/Eastern
The Inn at Virginia Tech and Skelton Conference Center

The Inn at Virginia Tech and Skelton Conference Center

901 Prices Fork Road, Blacksburg, VA 24061 Tel: 540-231-8000 & 877-200-3360 Fax: 540-231-0146
Jon Link, Patrick Huber (VT)
Description
The Virginia Tech Center for Neutrino Physics will host an international workshop on the theme: 'Sterile Neutrinos at the Crossroads'. The idea for this workshop was triggered by the recent accumulation of possible indications of a sterile neutrino with broad relevance to neighboring fields in theory and experiment.
The goal of the workshop is to bring together experts in the various sub-disciplines, such as nuclear theory (reactor fluxes, nucleosynthesis) and experiment (reactor experiments, flux measurements, LSND/Karmen, MiniBooNE), cosmology (WMAP/Planck), neutrino phenomenology (global fits, alternative models), in order to critically review the evidence for and against sterile neutrinos and to discuss the need or otherwise to pursue dedicated new experiments and possibly new strategies.
For More Information Contact: Email: snac@phys.vt.edu

    • 19:00 21:00
      Reception
      • 19:00
        Welcome Reception 2h
    • 08:30 09:00
      Opening
      Convener: Prof. Leo Piilonen (Director of the Center for Neutrino Physics, Virginia Tech)
    • 09:00 10:30
      Session 1
      Convener: Prof. Djordje Minic (Virginia Tech)
      • 09:00
        Particle Theory Review 45m
        Speaker: Prof. Paul Langacker (IAS, Princeton)
        Slides
      • 09:45
        Astrophysics Theory Review 45m
        Speaker: Prof. Kevork Abazajian (University of California Irvine)
        Slides
    • 10:30 11:00
      Break 30m
    • 11:00 12:30
      Session 2
      Convener: Dr Gabriel Oribi Gann (University of Pennsylvania)
      • 11:00
        LSND 35m
        Speaker: Prof. William Louis (LANL)
        Slides
      • 11:35
        MiniBooNE 35m
        Speaker: Prof. Geoff Mills (LANL)
        Slides
      • 12:10
        Bolometric Neutral Current Search 20m
        Speaker: Prof. Joseph Formaggio (MIT)
        Slides
    • 12:30 14:00
      Lunch 1h 30m
    • 14:00 15:30
      Session 3
      Convener: Dr Adam Bernstein (Livermore National Laboratory)
      • 14:00
        Short Baseline Reactor Measurements 30m
        Speaker: Prof. Yves Declais (IN2P3)
        Slides
      • 14:30
        Cumulated Beta Spectrum Measurement from Fission Products at ILL and FRM II 30m
        Speaker: Prof. Klaus Schreckenbach (TU Muenchen)
        Slides
      • 15:00
        Nuclear Theory of Reactor Neutrino Fluxes 30m
        Speaker: Prof. Petr Vogel (Caltech)
        Slides
    • 15:30 16:00
      Break 30m
    • 16:00 17:30
      Session 4
      Convener: Prof. Robert McKeown (Jefferson Lab)
      • 16:00
        Recent Re-evaluation of Reactor Neutrino Fluxes 45m
        Speaker: Dr David Lhuillier (CEA)
        Slides
      • 16:45
        Global Oscillation Fits 45m
        Speaker: Dr Thomas Schwetz-Mangold (MPK Heidelberg)
        Slides
    • 18:30 19:30
      Measurement of the neutrino velocity with the OPERA detector in the CNGS neutrino beam 1h
      Speaker: Prof. Yves Declais (IN2P3)
      Slides
    • 09:00 10:30
      Session 5
      Convener: Dr Werner Rodejohann (Max-Planck-Institut fur Kernphysik)
      • 09:00
        Sterile Neutrinos and CMB/LSS 30m
        Speaker: Prof. Yvonne Wong (RWTH Aachen)
        Slides
      • 09:30
        Sterile Neutrinos and Supernova Nucleosynthesis 30m
        Speaker: Prof. Rebecca Surman (Union College)
        Slides
      • 10:00
        Phenomenological Alternatives to Sterile Neutrinos 30m
        Speaker: Prof. Gabriela Barenboim (U. of Valencia)
        Slides
    • 10:30 11:00
      Break 30m
    • 11:00 12:30
      Session 6
      Convener: Dr Georga Karagiorgi (Columbia University)
      • 11:00
        Borexino Source Experiment 30m
        Speaker: Prof. Gioacchino Ranucci (INFN Milano)
        Slides
      • 11:30
        51Cr Source Experiments 30m
        Speaker: Prof. Jonathan Link (VirginiaTech)
        Slides
      • 12:00
        LENS Source Experiment 30m
        Speaker: Ramaswamy Raghavan (Virginia Tech)
        Slides
    • 12:30 14:00
      Lunch 1h 30m
    • 14:00 15:30
      Session 7
      Convener: Prof. Karsten Heeger (University of Wisconsin-Madison)
      • 14:00
        RENO 20m
        Speaker: Prof. Yeongduk Kim (Sejong U.)
        Slides
      • 14:20
        Double Chooz 20m
        Speaker: Prof. Jelena Maricic (Drexel U.)
        Slides
      • 14:40
        Daya Bay 20m
        Speaker: Prof. Liang Zhan (IHEP Bejing)
        Slides
      • 15:00
        New Short Baseline Reactor Experiments 20m
        Speaker: Dr Nathaniel Bowden (LLNL)
        Slides
    • 15:30 16:00
      Break 30m
    • 16:00 17:30
      Session 8
      Convener: Prof. Hamish Robertson (University of Washington)
      • 16:00
        Atmospheric Neutrinos as a Probe of the Sterile Sector 20m
        Speaker: Prof. Raj Gandhi (HCRI)
        Slides
      • 16:20
        IceCube Sterile Sensitivity 20m
        Speaker: Dr Soebur Razzaque (George Mason U.)
        Slides
      • 16:40
        MINOS 30m
        Speaker: Dr Alexandre Sousa (Havard)
        Slides
      • 17:10
        Discussion on Prospects of Non-accelerator based Experiments 20m
        Slides
    • 17:30 18:30
      Posters
      List of posters
    • 19:00 22:00
      Conference Dinner 3h
    • 09:00 10:30
      Session 9
      Convener: Dr Wei Wang (College of William and Mary)
      • 09:00
        Future Beam Experiments on Sterile Neutrinos 30m
        Speaker: Dr Roxanne Guenette (Yale University)
        Slides
      • 09:30
        Stopped Pion Beams 30m
        Speaker: Prof. Gerry Garvey (LANL)
        Slides
      • 10:00
        Evidence from Particle Physics 30m
        Speakers: Prof. Concha Gonzalez-Garcia (U. of Barcelona), Dr William Louis (LANL)
        Slides
    • 10:30 11:00
      Break 30m
    • 11:00 12:30
      Session 10
      Convener: Prof. Osamu Yasuda (Tokyo Metropolitan University)
      • 11:00
        Evidence from Astrophysics 30m
        Speaker: Prof. Gail McLaughlin (NCSU)
        Slides
      • 11:30
        Discussion 45m
      • 12:15
        Plans for a White Paper 15m
        Speakers: Prof. Jonathan Link (VirginiaTech), Prof. Patrick Huber (Virginia Tech)
        Slides
    • 12:30 13:30
      Lunch 1h
    • 13:30 18:30
      KURF Tour
      Convener: Prof. Bruce Vogelaar (Virginia Tech)